Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 52, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 23, 2019, 3:19 PM EDT for Brevard County, Orange County, Florida. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2019, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 23, 2019, 3:48 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 44 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:50 PM EDT | TSTM WND GST 44 | 6 Ene Sharpes, FL | CCAFS WIND TOWER 803 RECORDED A WIND GUST OF 38 KNOTS FROM THE NW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
823
WUUS52 KMLB 231919
SVRMLB
FLC009-095-232000-
/O.NEW.KMLB.SV.W.0052.190623T1919Z-190623T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
319 PM EDT Sun Jun 23 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Brevard County in Florida...
Southeastern Orange County in east central Florida...
* Until 400 PM EDT.
* At 318 PM EDT, a severe thunderstorm was located west of the Space
Coast Airport, moving south at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2835 8096 2857 8096 2860 8089 2859 8077
2853 8067 2834 8062
TIME...MOT...LOC 1918Z 338DEG 12KT 2852 8086
HAIL...0.88IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
701
WWUS52 KMLB 231930
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
330 PM EDT Sun Jun 23 2019
FLC009-095-232000-
/O.CON.KMLB.SV.W.0052.000000T0000Z-190623T2000Z/
Brevard FL-Orange FL-
330 PM EDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN ORANGE COUNTIES...
At 329 PM EDT, a severe thunderstorm was located near Port Saint
John, moving south at 15 mph. This storm is moving across Interstate
95 south of State Road 407.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2835 8096 2855 8096 2857 8089 2858 8076
2855 8070 2853 8067 2834 8062
TIME...MOT...LOC 1929Z 347DEG 12KT 2848 8084
HAIL...0.88IN
WIND...60MPH
$$
Rodriguez694
WWUS52 KMLB 231948
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
348 PM EDT Sun Jun 23 2019
FLC009-095-231957-
/O.CAN.KMLB.SV.W.0052.000000T0000Z-190623T2000Z/
Brevard FL-Orange FL-
348 PM EDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2835 8096 2855 8096 2857 8089 2858 8076
2855 8070 2853 8067 2834 8062
TIME...MOT...LOC 1946Z 338DEG 12KT 2834 8077
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:38 AM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 23, 9:38 AM EDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 938 AM EDT Sun Jun 23 2019 .UPDATE... GOES Derived Total Precipitable Water values indicate deeper moisture across northern portions of the forecast area with PWATs ranging up to 1.6-1.7 inches. A drier airmass remains across the southern counties with PWATs to around 1.3 inches across Osceola/Okeechobee counties. NW flow aloft and the developing east coast breeze boundary should favor isolated convection by mid/late afternoon across Volusia county which will slide SE toward nrn Brevard/eastern Orange into the late afternoon/early evening hours. Could see a few strong storms with some dry air in the mid levels and steep mid level lapse rates supporting strong downdraft potential. Less cloud cover will allow for hot temperatures reaching the mid 90s across the interior and lower 90s along the east coast. Heat indices will reach 102 to 106 with hot weather and near record highs possible Melbourne to Ft Pierce which are in the mid 90s. (See Climate section below) && .AVIATION... VFR next 24 hours at TAF sites. W/NW wind 5-10 knots will turn onshore behind the sea breeze at all coastal terminals this aftn. Best chance for isolated storms will be btwn DAB-MLB aft 18Z. && .MARINE... No updates planned with generally good boating conditions expected this afternoon outside of any isolated thunderstorms in the late afternoon/early evening across the coastal Volusia and nrn Brevard counties. Previous...Today...West to Northwest flow 5-10 knots this morning will turn onshore 10 knots behind the sea breeze this afternoon near the coast. Pressure gradient will collapse over the offshore waters (beyond 20 miles) this afternoon and produce variable winds around 5 knots. So favorable boating conditions expected. Seas 1-2 feet, except up to 3 feet well offshore this morning. Primary concern will be isolated storms forming just inland from the coast in Volusia/Brevard. Conditions are favorable for gusty outflow winds to travel some distance from the parent storm and affect some inland lakes and the intracoastal waters. && .CLIMATE... Record highs for Sun Jun 23: Daytona Beach 100 1944 Orlando 99 1939 Sanford 100 1998 Melbourne 96 1998 Vero Beach 94 2009 Fort Pierce 95 2009 Near record high temperatures expected at Melbourne, Vero Beach and Fort Pierce today as their records are only in the mid 90s. && .PRELIMINARY POINT TEMPS/POPS... DAB 94 73 93 74 / 20 10 10 10 MCO 96 74 95 75 / 10 10 10 10 MLB 94 74 92 76 / 10 10 10 10 VRB 93 74 93 74 / 10 10 10 10 LEE 94 74 95 76 / 10 10 10 10 SFB 96 74 95 75 / 20 10 10 10 ORL 96 76 95 76 / 10 10 10 10 FPR 93 72 93 74 / 10 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Glitto
Hazardous weather outlook, Jun 23, 1:35 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 135 PM EDT Sun Jun 23 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-240000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 135 PM EDT Sun Jun 23 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms will continue to develop into late afternoon and early evening across northern sections of east central Florida mainly north of a Kissimmee to Melbourne line. Conditions will be favorable for a few storms to become strong with locally heavy rain, gusty winds up to 45 to 50 mph and frequent cloud to ground lightning. .EXCESSIVE HEAT IMPACT... Above normal temperatures in the mid 90s will combine with humidity to produce peak heat index values of 102 to 106 across east central Florida this afternoon. Take precautions if working or recreating outdoors today. If possible, reschedule strenuous activities to the early morning or evening. Take frequent rest breaks in shaded or air conditioned environments and drink plenty of fluids. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Isolated lightning storms will be capable of producing gusty winds up to 40 to 45 knots this afternoon which may affect inland lakes across northern portions of east central Florida as well as the intracoastal waters of Volusia and Brevard counties. Boaters are reminded that gusty outflow winds can travel some distance from the parent storm. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Isolated to scattered lightning storms are expected each afternoon. Any Florida storm can produce deadly cloud to ground lightning, torrential downpours and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. 15
In the hours before
Special weather statement, Jun 23, 2:26 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
226 PM EDT Sun Jun 23 2019
FLZ047-231915-
Southern Brevard County FL-
226 PM EDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
315 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm near
Viera, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2796 8080 2834 8080 2835 8070 2834 8069
2835 8067 2834 8066 2835 8066 2835 8061
2834 8062 2834 8061 2796 8049
TIME...MOT...LOC 1825Z 333DEG 13KT 2828 8067
GlittoSpecial weather statement, Jun 23, 2:52 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Melbourne FL 252 PM EDT Sun Jun 23 2019 FLZ041-044>046-141-147-231945- Northern Lake County FL-Coastal Volusia FL- Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL- 252 PM EDT Sun Jun 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE... NORTHERN BREVARD...EASTERN ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 345 PM EDT... At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near Cassia, moving southeast at 15 mph. Other storms were strengthening closer to the east coast in southeast Volusia and northern Lake county. As storms collide with the east coast sea breeze, additional strong storms are expected to form in this area. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Oviedo, Deltona, Sanford, Scottsmoor and Bithlo. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2898 8153 2902 8093 2846 8056 2835 8131 TIME...MOT...LOC 1849Z 307DEG 14KT 2894 8143 Glitto
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:24 PM EDT | Special Marine Warning | MLB | 38 min | |
| Jun 23, 2:26 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Jun 23, 2:52 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 53 min |
| Jun 23, 3:35 PM EDT | Special Marine Warning | MLB | 67 min | |
| Jun 23, 3:47 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| Jun 23, 4:25 PM EDT | Special Weather Statement | MLB | Volusia | 35 min |
| Jun 23, 5:13 PM EDT | Special Weather Statement | MLB | Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.